Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia


IMPACT FACTOR 2018: 0.490

CiteScore 2018: 0.47

SCImago Journal Rank (SJR) 2018: 0.279
Source Normalized Impact per Paper (SNIP) 2018: 0.627

Mathematical Citation Quotient (MCQ) 2017: 0.26

Online
ISSN
1337-2211
See all formats and pricing
More options …
Volume 66, Issue 4

Issues

A necessary condition for the Smith equivalence of G-modules and its sufficiency

Masaharu Morimoto
  • Department of Mathematics Graduate School of Natural Science and Technology Okayama University 3-1-1 Tsushimanaka, Kitaku Okayama, 700-8530 Japan
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2016-11-03 | DOI: https://doi.org/10.1515/ms-2015-0197

Abstract

Let G be a finite group. In this paper we give a new necessary condition for two real G-modules to be Smith equivalent if G has a normal Sylow 2-subgroup. We show that the condition is also sufficient under certain hypotheses. By results on the Smith equivalence obtained in this paper, the primary Smith sets are not subgroups of the real representation rings for various Oliver groups with normal Sylow 2-subgroups.

MSC 2010: Primary 57S17; Secondary 20C15

keywords: Smith equivalence; Smith set; fixed point; representation

References

  • [1]

    Bierstone, E.: General position of equivariant maps, Trans. Amer. Math. Soc. 234 (1977), 447ߞ466.Google Scholar

  • [2]

    Bredon, G. E.: Topology and Geometry. Grad. Texts in Math. 139, Springer-Verlag, New York, 1993.Google Scholar

  • [3]

    Cappell, S. E.—Shaneson, J. L.: Representations at fixed points. In: Group Actions on Manifolds, Boulder, Colo., 1983 (R. Schultz, ed.). Contemp. Math. 36, Amer. Math. Soc., Providence, RI, 1985, pp. 151ߞ158.Google Scholar

  • [4]

    Cohen, M. M.: A Course in Simple-Homotopy Theory. Grad. Texts in Math. 10, Springer-Verlag, New York, 1973.Google Scholar

  • [5]

    Conner, P. E.—Floyd, E. E.: Differentiable Periodic Maps. Ergeb. Math. Grenzgeb. (N.F) 33, Springer-Verlag, Berlin-G—ottingen-Heiderberg, 1964.Google Scholar

  • [6]

    Dieck, T.: Transformation Groups, de Gruyter Stud. Math. 8, Walter de Gruyter & Co., Berlin, 1987Google Scholar

  • [7]

    Edmonds, A. L.—Lee, R.: Fixed point sets of group actions on Euclidean space, Topology 14 (1975), 339ߞ345.Google Scholar

  • [8]

    Hattori, A.: Manifolds. Iwanami Zensho, No. 288, Iwanami, Tokyo, 1976 (Japanese).Google Scholar

  • [9]

    Hirsch, M. W.: Differential Topology, Grad. Texts in Math. 33, Springer-Verlag, New York, 1976.Google Scholar

  • [10]

    Ju, X. M.: The Smith set of the group S5 — C2 — × × C2, Osaka J. Math. 47 (2010), 215ߞ236.Google Scholar

  • [11]

    Koto, A.—Morimoto, M.—QI, Y.: The Smith sets of finite groups with normal Sylow 2-subgroups and small nilquotients, J. Math. Kyoto Univ. 48 (2008), 219ߞ227Google Scholar

  • [12]

    Laitinen, E.—Morimoto, M.: Finite groups with smooth one fixed point actions on spheres, ForumMath. 10 (1998), 479ߞ520.Google Scholar

  • [13]

    Laitinen, E.—Morimoto, M.—pawałowski, K.: Deleting-inserting theorem for smooth actions of finite nonsolvable groups on spheres, Comment. Math. Helv. 70 (1995), 10ߞ38.Google Scholar

  • [14]

    Laitinen, E.—Pawałowski, K.: Smith equivalence of representations for finite perfect groups, Proc.Amer. Math. Soc. 127 (1999), 297ߞ307.Google Scholar

  • [15]

    Morimoto, M.: Smith equivalent Aut(A6)-representations are isomorphic, Proc. Amer. Math. Soc. 136 (2008), 3683ߞ3688.Google Scholar

  • [16]

    Morimoto, M.: Fixed-point sets of smooth actions on spheres, J. K-Theory 1 (2008), 95ߞ128.Google Scholar

  • [17]

    Morimoto, M.: Nontrivial P(G)-matched S-related pairs for finite gap Oliver groups, J. Math. Soc. Japan 62 (2010), 623ߞ647.Google Scholar

  • [18]

    Morimoto, M.: Deleting and inserting fixed point manifolds under the weak gap condition, Publ. Res. Inst. Math. Sci. 48 (2012), 623ߞ651.Google Scholar

  • [19]

    Morimoto, M.: Tangential representations of one-fixed-point actions on spheres and Smith equivalence, J. Math. Soc. Japan 67 (2015), 195ߞ205.Google Scholar

  • [20]

    Morimoto, M.—Qi, Y.: Study of the Smith sets of gap Oliver groups. In: RIMS Kôkyûroku Bessatsu 1670,Res. Inst. Math. Sci. (RIMS), Kyoto, 2009, pp. 126ߞ139.Google Scholar

  • [21]

    Morimoto, M.—Qi, Y.: The primary Smith sets of finite Oliver groups. In: Group Actions and Homogeneous Spaces, Bratislava, 2009 (J. Korbaš, M. Morimoto, K. Pawałowski, eds.), Fak. Mat. Fyz. Inform. Univ.Komenskeho, Bratislava, 2010, pp. 61ߞ73. http://www.fmph.uniba.sk/index.php?id=2796

  • [22]

    Morimoto, M.—YANAGIHARA, M.: The gap condition for S5 and GAP programs, J. Fac. Env. Sci. Tech.Okayama Univ. 1 (1996), 1ߞ13.Google Scholar

  • [23]

    Oliver, B.: Fixed point sets and tangent bundles of actions on disks and Euclidean spaces, Topology 35 (1996), 583ߞ615.Google Scholar

  • [24]

    Oliver, R.: Fixed-point sets of group actions on finite acyclic complexes, Comment. Math. Helv. 50 (1975), 155ߞ177.Google Scholar

  • [25]

    Pawałowski, K.—Solomon, R.: Smith equivalence and finite Oliver groups with Laitinen number 0 or 1 Algebr. Geom. Topol. 2 (2002), 843ߞ895.Google Scholar

  • [26]

    Pawałowski, K.—Sumi, S.: The Laitinen Conjecture for finite non-solvable groups, Proc. Edinb. Math. Soc. (2) 56 (2013), 303ߞ336.Google Scholar

  • [27]

    Petrie, T.: Pseudoequivalences of G-manifolds. In: Algebraic and Geometric Topology, Stanford, Calif., 1976, Part 1. Proc. Sympos. Pure Math. XXXII, Amer. Math. Soc., Providence, RI, 1978, pp. 169ߞ210.Google Scholar

  • [28]

    Petrie, T.: Three theorems in transformation groups. In: Algebraic Topology, Aarhus, 1978 (J. Dupont, I. Madsen, eds.). Lecture Notes in Math. 763, Springer-Verlag, Berlin-Heidelberg-New York, 1979, pp. 549ߞ572.Google Scholar

  • [29]

    Petrie, T.—Randall, J. D.: Transformation Groups on Manifolds Monographs and Textbooks in Pure and Applied Mathematics, No. 82, Marcel Dekker, Inc., New York-Basel, 1984.Google Scholar

  • [30]

    Sanchez, C. U.: Actions of groups of odd order on compact, orientable manifolds, Proc. Amer. Math. Soc. 54 (1976), 445ߞ448.Google Scholar

  • [31]

    Smith, P. A.: New results and old problems in finite transformation groups, Bull. Amer. Math. Soc. 66 (1960), 401ߞ415.Google Scholar

  • [32]

    Steenrod, N. E.: The Topology of Fibre Bundles, Princeton University Press, Princeton, NJ, 1951.Google Scholar

  • [33]

    Sumi, T.: Smith set for a nongap Oliver group. In: RIMS Kôkyûroku Bessatsu 1670, Res. Inst. Math. Sci.(RIMS), Kyoto, 2009, pp. 25ߞ33.Google Scholar

  • [34]

    Sumi, T.: Smith set for a simple group, In: RIMS Kôkyûroku Bessatsu 1732, Res. Inst. Math. Sci. (RIMS), Kyoto, 2011, pp. 101ߞ106 (Japanese).Google Scholar

  • [35]

    Sumi, T.: The gap hypothesis for finite groups which have an abelian quotient group not of order a power of 2, J. Math. Soc. Japan 64 (2012), 91ߞ106.Google Scholar

  • [36]

    Wasserman, A.: Equivariant differential topology, Topology 8 (1969), 127ߞ150.Google Scholar

About the article


Received: 2013-12-03

Accepted: 2014-03-23

Published Online: 2016-11-03

Published in Print: 2016-08-01


Citation Information: Mathematica Slovaca, Volume 66, Issue 4, Pages 979–998, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2015-0197.

Export Citation

© 2016 Mathematical Institute Slovak Academy of Sciences.Get Permission

Comments (0)

Please log in or register to comment.
Log in